MAUDE Adverse Event Report: MEDTRONIC, INC. RESTORE; STIMULATOR, SPINAL-CORD, TOTALLY IMPLANTED FOR PAIN RELIEF

MEDTRONIC, INC. RESTORE; STIMULATOR, SPINAL-CORD, TOTALLY IMPLANTED FOR PAIN RELIEF
Model Number 37022
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Pain (1994)
Date of Event 07/12/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The main component of the system and other applicable components are: product id: 977d260, serial# (b)(4), product type: screening device.Product id: 977d260, serial# (b)(4), product type: screening device.Product id: 355531, lot# n722784, product type: screening device.
 
Event or Problem Description
Information was received from a consumer via a manufacturer's representative (rep) regarding an external neurostimulator.It was reported that the patient had pain.The patient's device was turned off and the symptoms continued.The intervention for the pain was the patient was tried with low dose therapy, but again was unsuccessful.Originally the patient was sent home on high dose setting, and woke up in severe pain and started to panic.The patient called 911 and the device was turned off at 1800 on (b)(6) 2017 and remained off until (b)(6) 2017.The paramedics took the patient to the hospital and was admitted on (b)(6) 2017 and discharged (b)(6) 2017.The patient was treated for pain and sent home.There were no neurological deficits.The patient was seen in the clinic, they were in extreme pain, but were moving all extremities.The patient did not want to turn the device on again.The patient tried the low dose therapy, where they reported improvement.The patient got up after being programmed to walk a few steps and began to have pain.The patient reported that they scream when they walk.The therapy was turned off at that point and the leads were removed without complications.The patient then proceeded to walk out of the clinic pushing their granddaughters stroller with the child in it.The patient's daughter reported that the patient was in extreme pain.No further complications were reported or anticipated.
 
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Additional information received from the manufacturer representative reported that the cause of the pain was not determined and the physician assumed it to be procedural pain.

Brand Name
RESTORE
Common Device Name
STIMULATOR, SPINAL-CORD, TOTALLY IMPLANTED FOR PAIN RELIEF
Manufacturer (Section D)
MEDTRONIC, INC.
8200 coral sea street ne
mounds view MN 55112
MDR Report Key6716962
Report Number2182208-2017-01040
Device Sequence Number1604599
Product Code LGW
UDI-Device Identifier00643169513013
UDI-Public00643169513013
Combination Product (Y/N)N
PMA/510(K) Number
P840001
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,consum
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 07/19/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number37022
Device Catalogue Number37022
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/12/2017
Supplement Date Received by Manufacturer07/17/2017
Initial Report FDA Received Date07/17/2017
Supplement Report FDA Received Date07/19/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization;
Patient Age51 YR